Alert archive / Alabama / Frost Advisories in 2017
Frost Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 29, 2017, 3:07 AM CDT for 39 counties in Alabama. It took effect at Oct 30, 2017, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:07 AM CDT (08:07 UTC)
- In effect from
- Oct 30, 2017, 1:00 AM CDT
- Expired
- Oct 30, 2017, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS74 KBMX 290807 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 307 AM CDT Sun Oct 29 2017 ...Coldest airmass of the fall season arrives in Alabama... ALZ011>015-017>050-292000- /O.NEW.KBMX.FR.Y.0003.171030T0600Z-171030T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 307 AM CDT Sun Oct 29 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Monday. * TEMPERATURE...Temperatures will fall into the mid 30s in the advisory area tonight. Clear skies and calm winds will create favorable conditions for the formation of frost. * IMPACTS...Frost could damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$
1 follow-up statement
802 WWUS74 KBMX 291948 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 248 PM CDT Sun Oct 29 2017 ...Coldest airmass of the fall season arrives in Alabama... ALZ011>015-017>050-301300- /O.CON.KBMX.FR.Y.0003.171030T0600Z-171030T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 248 PM CDT Sun Oct 29 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURE...Temperatures will fall into the mid 30s in the advisory area tonight. Clear skies and calm winds will create favorable conditions for the formation of frost. * IMPACTS...Frost could damage sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 29, 12:08 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 29, 12:08 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1208 AM CDT Sun Oct 29 2017 .UPDATE... For 06Z Aviation. && .SHORT TERM... Through Tonight. The cold front has now pushed east of Auburn and Troy, with rain behind the front along and east of a line from Roanoke to eastern portions of the Montgomery metro. This activity will continue to move eastward this afternoon and early evening. Given steep lapse rates aloft, isolated thunder cannot be ruled out, but severe storms are not expected. Temperatures have rebounded across the west as skies cleared behind the front, and expect low to mid 50s for that area through the rest of the afternoon. For those in the far southeast, expect a quick drop in temperature by 10-15 degrees as the front and rain arrive. For tonight, overnight temperatures will be in the mid to upper 30s areawide. As the upper level trough swings through, expect cloud cover to increase especially across the northeast. This combined with boundary layer winds at 7-10 kts will prevent ideal radiational cooling conditions. However, strong cold advection will allow temperatures to fall into the 33-36F degree range across the west, where winds will be slightly weaker and cloud cover less. These area will have the best chance for areas of frost to develop, and have issued a Frost Advisory for late tonight through sunrise Sunday. 14 .LONG TERM... Sunday through Saturday. Cold advection will continue on Sunday with the passage of a strong upper-level trough. Afternoon temperatures should only reach the low 50s in the Northeast with mid to upper 50s farther south. A surface ridge axis should lead to light winds and strong radiational cooling Sunday night. Frost is likely for most of the area with temperatures in the 34-36F range. The usual cold spots in the northeast quadrant of the CWA could drop into the 30-32F range for a few hours around daybreak, and a freeze watch may become necessary. Monday should feature temperatures quite a bit warmer as height rises occur along with a northwest flow becoming westerly at 500mb. This transition to west-southwest flow aloft will continue into Tuesday and the rest of the week, leading to an increase in temperatures and moisture content. Rain chances will also increase for Wednesday through Saturday especially across the North and West as a series of shortwave troughs pass through. Timing and strength of individual impulses remains unclear. 87/Grantham && .AVIATION... 06Z TAF Discussion. Wrap around cloudiness are swinging across the northern half of Alabama at this hour and will continue to do so for the several hours as evident on satellite. Latest observations and guidance show cigs from 4-5 KFT. Latest guidance indicates that MVFR cigs may stay north of TAFs. Tight gradients will call for some gusty winds during the day on Sunday with skies clearing. Winds should taper off after sunset. 08 && .FIRE WEATHER... Dry air will spread into the area behind an exiting cold front this evening, with dry conditions continuing through at least Tuesday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 52 31 65 40 68 / 0 0 0 0 0 Anniston 52 32 65 41 70 / 0 0 0 0 0 Birmingham 54 36 66 45 70 / 0 0 0 0 0 Tuscaloosa 56 35 69 44 72 / 0 0 0 0 0 Calera 54 36 66 43 71 / 0 0 0 0 0 Auburn 54 35 64 43 71 / 0 0 0 0 0 Montgomery 57 36 69 44 74 / 0 0 0 0 0 Troy 56 33 67 42 73 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Frost Advisory until 8 AM CDT this morning for the following counties: Fayette...Greene...Lamar...Marion...Pickens...Sumter... Tuscaloosa...Walker...Winston. && 14/87/08
Hazardous weather outlook, Oct 28, 4:32 AM CDT, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 432 AM CDT Sat Oct 28 2017 ALZ011>015-017>050-291245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 432 AM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold airmass will move into the region this weekend. Temperatures could drop to 30-32 degrees late Sunday night into Monday morning in localized spots across the northeast part of the area. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Frost Advisories in Alabama, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.